Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 23, 2007, 9:21 PM HST for Kauai County, Hawaii. It took effect at Feb 23, 2007, 9:26 PM HST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 9:21 PM HST (07:21 UTC)
- In effect from
- Feb 23, 2007, 9:26 PM HST
- Expired
- Feb 24, 2007, 12:15 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Whole counties
County Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 240726 FFWHFO HIC007-241015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 921 PM HST FRI FEB 23 2007 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 1215 AM HST * AT 910 PM HST...RADAR INDICATED VERY HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF KAPAA TO 6 MILES NORTH OF OMAO TO KOLOA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF LIHUE TO 9 MILES WEST OF LIHUE TO 8 MILES SOUTHWEST OF LIHUE. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. RAINFALL RATES OF UP TO 4 INCHES PER HOUR WERE INDICATED BY RADAR SEVERAL MILES NORTH OF POIPU. THIS WARNING IS AN EXTENSION OF THE PREVIOUS FLASH FLOOD WARNING FOR THE ISLAND OF KAUAI. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINCEVILLE...MOLOAA...KIPU FALLS...WAILUA...PUHI...LIHUE...KILAUEA AND ANAHOLA. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1215 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2219 15988 2188 15970 2184 15928 2233 15926 $$ BROWNING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 8:15 PM HST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 23, 8:15 PM HST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 815 PM HST FRI FEB 23 2007 .SYNOPSIS...A NEARBY UPPER LOW WILL MAKE OUR WEATHER UNSTABLE THIS WEEKEND...EVEN WITH CONTINUED TRADE WINDS. THUNDERSTORMS ARE POSSIBLE TONIGHT AND TOMORROW...ALONG WITH WINTRY WEATHER ACROSS THE SUMMITS AND HIGH INTERIOR OF THE BIG ISLAND. STABLE WEATHER WILL RETURN AFTER THE WEEKEND...WITH TRADE WINDS EXPECTED TO CONTINUE THROUGH THE REST OF THE FORECAST PERIOD. && .DISCUSSION...A 1031 MB HIGH NEAR 33N144W...FAR NORTHEAST OF THE MAIN HAWAIIAN ISLANDS...CONTINUES TO INDUCE A WIDE SWATH OF EASTERLY TRADE WINDS SOUTH OF 30N BETWEEN 140W AND 170W. LATEST GFS SHOWS THE HIGH WILL MOVE VERY LITTLE UNTIL EARLY NEXT WEEK...WHEN IT FINALLY WEAKENS AND MOVES TO THE SOUTHEAST. HIGH PRESSURE WILL THEN BUILD DOWN FROM THE NORTH...DEFLECTING ENCROACHING STORM SYSTEMS NORTHEASTWARD AWAY FROM HAWAII AND PROVIDING A LONG-TERM SUPPLY OF TRADE WINDS TO THE ALOHA STATE. IF ALL WE HAD TO WORRY ABOUT WERE SURFACE FEATURES...WE COULD END THIS DISCUSSION RIGHT NOW WITH A DRY TRADE WIND FORECAST. ALAS...THE ATMOSPHERE IS THREE-DIMENSIONAL AND AN UPPER LOW ABOUT 250 MILES NORTHEAST OF THE MAIN ISLAND CHAIN HAS DESTABILIZED OUR ATMOSPHERE SUFFICIENTLY FOR THUNDERSTORMS AND HEAVY SHOWERS TO DEVELOP. ALMOST ALL OF THIS ACTIVITY IS OVER WATER THIS EVENING. OVER LAND...RADAR SHOWS THE EASTERN HALF OF KAUAI RECEIVING THE BRUNT OF THUNDERSTORMS AND HEAVY RAINFALL THIS EVENING. HEAVY SHOWERS COULD DEVELOP AT ANY TIME ACROSS THE ISLANDS TONIGHT AND TOMORROW. THE UPPER LOW IS FORECAST TO REMAIN ALMOST STATIONARY THROUGH THE WEEKEND...PERHAPS RECEIVING SOME REINFORCEMENT TOMORROW NIGHT AS A WEAK VORTICITY LOBE MOVES IN FROM THE WEST. STARTING SUNDAY NIGHT OR MONDAY...THE LOW WILL FILL IN AND MOVE EASTWARD AWAY FROM THE ISLANDS. SINCE STRONG HIGH PRESSURE WILL REMAIN TO OUR NORTH THROUGH NEXT WEEK...TRADE WINDS WILL CONTINUE WITH DRIER WEATHER EXPECTED AS THE ATMOSPHERE BECOMES MORE STABLE. THE UPPER LOW HAS DROPPED THE FREEZING LEVEL TO ABOUT 12700 FEET ACROSS THE BIG ISLAND AND LOWER ACROSS KAUAI...ACCORDING TO AFTERNOON SOUNDINGS. AS A RESULT...DEEP MOISTURE MOVING IN FROM THE SOUTHEAST MAY PRODUCE FREEZING RAIN OR RIME ICING AT HIGH ELEVATIONS ON THE BIG ISLAND TONIGHT AND INTO SATURDAY MORNING. A WINTER WEATHER ADVISORY IS THEREFORE IN EFFECT FOR THE UPPER ELEVATIONS OF THE BIG ISLAND THROUGH EARLY TOMORROW MORNING. && .MARINE...NO SIGNIFICANT SWELLS ARE EXPECTED DURING THE NEXT SEVERAL DAYS. QUIKSCAT SATELLITE WIND DATA AND SURFACE OBSERVATIONS INDICATED TRADE WINDS NEAR 25 KT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND...REQUIRING A CONTINUANCE OF SMALL CRAFT ADVISORIES FOR THOSE AREAS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH 6 PM HST SATURDAY FOR THE KAUAI... KAIWI...PAILOLO...AND ALENUIHAHA CHANNELS...AND WATERS SOUTHEAST OF THE BIG ISLAND. WINTER WEATHER ADVISORY FROM 6 PM HST THIS EVENING THROUGH 6 AM HST SATURDAY FOR THE BIG ISLAND SUMMITS AND BIG ISLAND INTERIOR. && POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:30 PM HST | Winter Weather Advisory | HFO | Hawaii | 18 hr |
| Feb 23, 7:04 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Feb 23, 11:56 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.